A combinatorial description of shape theory

Thumbnail Image
Official URL
Full text at PDC
Publication Date
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Google Scholar
Research Projects
Organizational Units
Journal Issue
We give a combinatorial description of shape theory using finite topological T0-spaces (finite partially ordered sets). This description may lead to a sort of computational shape theory. Then we introduce the notion of core for inverse sequences of finite spaces and prove some properties.
[1] P.S. Alexandroff. Diskrete R¨aume. Mathematiceskii Sbornik (N.S.), 2(3):501–519, 1937. [2] M. Alonso-Morón and A. González Gómez. Homotopical properties of upper semifinite hyperspaces of compacta. Topol. App., 155(9):927–981, 2008. [3] M.A. Alonso-Morón, E. Cuchillo-Ibánez, and A. Luzón. �-connectedness, finite approxi�mations, shape theory and coarse graining in hyperspaces. Phys. D, 237(23):3109–3122, 2008. [4] J. A. Barmak. Algebraic topology of finite topological spaces and applications. LecturevNotes in Mathematics, volume 2032. Springer, 2011. [5] J. A. Barmak, M. Mrozek, and T. Wanner. A Lefschetz fixed point theorem for multi�valued maps of finite spaces. Math. Z., 294:1477–1497, 2020. [6] P. Bilski. On the inverse limits of T0-Alexandroff spaces. Glas. Mat., 52(2):207–219, 2017. [7] K. Borsuk. Theory of Shape, volume Lectures Notes Series 28. Matematisk Inst. Aarhus Univ., 1971. [8] G. Carlsson. Topology and data. AMS Bulletin, 46(2):255–308, 2009. [9] P. J. Chocano, M. A. Morón, and F. R. Ruiz del Portal. Coincidence theorems for finite topological spaces. arXiv:2010.12804, 2020. [10] P. J. Chocano, M. A. Morón, and F. R. Ruiz del Portal. Shape of compacta as extension of weak homotopy of finite spaces. arXiv:2110.02574, 2021. [11] P. J. Chocano, M. A. Morón, and F. R. Ruiz del Portal. Computational approximations of compact metric spaces. Phys. D, 433(133168), 2022. [12] E. Clader. Inverse limits of finite topological spaces. Homol. Homotop. App., 11(2):223– 227, 2009. [13] C. Conley. Isolated Invariant Sets and the Morse Index. volume 38 of CBMS Regional Conference Series in Mathematics. American Mathematical Society, Providence, R.I., 1978. [14] J.M. Cordier and T. Porter. Shape theory: Categorical mehtods of approximation. Hor�wood Series: Mathematics and Its Applications, 1989. [15] J. Curry, R. Ghrist, and V. Nanda. Discrete Morse Theory for Computing Cellular Sheaf Cohomology. Found. Comput. Math., 16:875–897, 2015. [16] T. Dey, M. Juda, T. Kapela, J. Kubica, M. Lipi´nski, and M. Mrozek. Persistent Homol�ogy of Morse Decompositions in Combinatorial Dynamics. SIAM J. Appl. Dyn. Syst., 18(1):510–530, 2019. [17] T. Dey, M. Mrozek, and R. Slechta. Persistence of the Conley index in combinatorial dynamical systems. Proceedings of the 36th International Symposium on Computa- tional Geometry, pages 37:1–37:17, 2020. [18] T. Dey, M. Mrozek, and R. Slechta. Persistence of Conley-Morse Graphs in Combinatorial Dynamical Systems. Preprint. arXiv:2107.02115, 2021. [19] H. Edelsbrunner and J.L. Harer. Computational Topology: An Introduction. American Mathematical Society, 2008. [20] D. Fern´andez-Ternero, E. Mac´ıas-Virg´os, D. Mosquera-Lois, and J.A. Vilches. Morse�Bott Theory on posets and a homological Lusternik-Schnirelmann Theorem. Journal of Topology and Analysis, 0(0):1–24, 2021. [21] R. Forman. Combinatorial vector fields and dynamical systems. Math. Z., 228:629–681, 1998. [22] A. Giraldo, M. A. Mor´on, F. R. Ruiz del Portal, and J. M. R Sanjurjo. Finite approxi�mations to ˇcech homology. J. Pure Appl. Algebra, 163:81–92, 2001. [23] A. Giraldo and J. M. R. Sanjurjo. Density and finiteness. A discrete approach to shape. Topol. App., 76:61–77, 1997. [24] S. Harker, K. Mischaikow, M. Mrozek, and V. Nanda. Discrete Morse Theoretic Al�gorithms for Computing Homology of Complexes and Maps. Found. Comput. Math., 14:151–184, 2013. [25] A. Katok and Hasselblatt B. Introduction to the Modern Theory of Dynamical Systems. Cambridge University Press, 1995. [26] S. Lefschetz. On the fixed point formula. Ann. of Math., 38(4):819–822, 1937. [27] M. Lipi´nski, J. Kubica, M. Mrozek, and T. Wanner. Conley–Morse–Forman the�ory for generalized combinatorial multivector fields on finite topological spaces. arXiv:1911.12698, 2019. [28] S. Mardeˇsi´c and J. Segal. Shape theory: the inverse system approach. North-Holland Mathematical Library, 1982. [29] J. P. May. Finite spaces and larger contexts. Unpublished book, 2016. [30] M. C. McCord. Singular homology groups and homotopy groups of finite topological spaces. Duke Math. J., 33(3):465–474, 1966. [31] J. Milnor. Morse theory. Based on lectures notes by M. Spivak and R. Wells. Annals of Mathematics Studies, No. 51. Princeton University Press, Princeto, N.J., New York�Berlin, 1963. [32] E.G. Minian. Some remarks on Morse theory for posets, homological Morse theory and finite manifolds. Topol. App., 159(12):2860–2869, 2012. [33] D. Mond´ejar Ruiz. Hyperspaces, Shape Theory and Computational Topology. PhD thesis, Universidad Complutense de Madrid, 2015. [34] K. Morita. The Hurewicz isomorphism theorem on homotopy and homology pro-groups. Proc. Japan Acad., 50(7):453–457, 1974. [35] M. Mrozek. Leray functor and cohomological Conley index for discrete dynamical sys�tems. Trans. Amer. Math. Soc., 318(1):149–178, 1990. [36] S.B. Nadler. Hyperspaces of Sets: A Text with Research Questions. M. Dekker, 1978. [37] N. Otter, A.M. Porter, U. Tillmann, and H.A. Harrington. A roadmap for the computa�tion of persistent homology. EPJ Data Sci., 6(17):101–128, 1978. [38] A. Radunskaya and T. (eds) Jackson. Applications of dynamial systems in biology and medicine, volume 158. Springer, 2015. [39] J.W. Robbin and D. Salamon. Dynamical systems, shape theory and the conley index. Ergod. Th. and Dynam. Sys., 8:375–393, 1988. [40] J.J. S´anchez-Gabites. Dynamical systems and shapes. Rev. R. Acad. Cien. Serie A. Mat., 102:127–159, 2008. [41] J. M. R. Sanjurjo. An Intrinsic Description of Shape. Trans. Amer. Math. Soc., 329(2):625–636, 1992. [42] S.H. Strogatz. Nonlinear Dynamics and Chaos: With Applications to Physics, Biology,Chemistry, and Engineering. 2nd ed. Westview Press, 2015. [43] A. Szymczak. The Conley index for discrete semidynamical systems. Topol. App., 66:215–245, 1995